MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC VISUALASE; LASER INSTRUMENT, SURGICAL, POWERED

MEDTRONIC NAVIGATION, INC VISUALASE; LASER INSTRUMENT, SURGICAL, POWERED
Model Number 002-1100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Memory Loss/Impairment (1958)
Date of Event 03/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event is associated with a clinical trial (b)(4) conducted under an investigational device exemption (ide).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system.It was reported that post-operatively, the patient reported intermittently forgetting thoughts while having a conversation or when being distracted from their train of thought.The patient reported that this had happened four times since the procedure.Per the pi, this was normal for epilepsy patients.The patient also had memory problems post-operatively.No diagnostic testing or procedures were done.No medications were administered.Per the investigator, the relatedness to the procedure was unknown but the event was not related to the thermal therapy system.The event outcome was unresolved with no further actions planned.

Brand Name
VISUALASE
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8670096
Report Number1723170-2019-02970
Device Sequence Number16204377
Product Code GEX
UDI-Device Identifier00643169584440
UDI-Public00643169584440
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number002-1100
Device Catalogue Number002-1100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2019
Initial Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age22 YR
Patient Weight78